Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

June 15, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jun 15, 2021, 3:15 PM CDT for Harrison County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 3:15 PM CDT (20:15 UTC)
Expired
Jun 15, 2021, 3:45 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA

County Harrison County, MS

The radar

The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS84 KLIX 152015
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
315 PM CDT Tue Jun 15 2021

MSZ081-152045-
Harrison-
315 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...

At 314 PM CDT, a strong thunderstorm was located near Saucier, or 11
miles north of Gulfport. Movement is nearly stationary.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Gulfport, Biloxi, Saucier and Lyman. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3050 8894 3048 8902 3049 8918 3057 8924
      3068 8918 3067 8889 3058 8888
TIME...MOT...LOC 2014Z 209DEG 4KT 3060 8907 

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 12:35 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 15, 12:35 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1235 PM CDT Tue Jun 15 2021

.AVIATION (18Z Taf Issuance)...
VFR conditions are expected to prevail for all terminals through
the taf cycle. Cannot rule out a few brief periods of potential
scattered showers and thunderstorms this evening mainly between
4pm and 7pm. If this does occur terminals can expect brief
lowered ceilings and visibility. At this time, significant
impacts to terminals remains low. /TDB/

&&

.PREV DISCUSSION... /issued 402 AM CDT Tue Jun 15 2021/

SHORT TERM (Today through Thursday)...
A broad upper level ridge centered near the 4 Corners region extends
from northern Mexico to Canada. To the east, an upper level trough
is diving south across the Ohio River Valley and into the
Appalachian Mountains. The CWA is on the southeast edge of the
ridge. That means influences of both of those features can be
expected locally. Temps should be low to mid 90s today and with
dewpoints in the low to mid 70s, heat indices will rise over 100 but
below 108. For rain chances today, the general consensus between
CAMs and medium range models is scattered afternoon thunderstorms
mainly south if I-12 in LA and along the MS coast. It looks like a
seabreeze initiated day with outflow boundaries controlling what
direction storms will move. In regards to any storms that do
develop, the stronger ones will be borderline SPS/SVR based on BUFR
soundings indicated high CAPE values (4000j/kg) combined with high
dewpoint depressions in the low levels. Damaging winds and hail will
be the main threats.

Wednesday and Thursday will be a gradual transition into a brief
drier period as the ridge to the west slightly expands farther east
over the CWA and the trough to the east pulls farther away. There'll
still be afternoon convection but coverage will be a little less
each day with possibly none as we end the week.

MEFFER

LONG TERM (Friday night and beyond)...

All eyes will be on the Gulf of Mexico where NHC shows a 70% chance
of a tropical cyclone of some sort developing in the next 5 days.
With no significant circulation ongoing at this time, the models
will not handle the details very well. And the 00z ECMWF/00z GFS are
offering different solutions, not only with location, but with
timing as well. The main threat certainly looks to be heavy rainfall
at this time, with rain/storms potentially beginning to impact the
area as early as Friday.

The local area should at least be aware of the potential for heavy
(and potentially very heavy) rainfall over the weekend. A few inches
to well over a foot of rain are certainly a possibility but
confidence isn't very high at this time on whether that will fall
over a specific drainage basin, a metro area, east of the CWA or
just on offshore waters. Now is the time to be thinking about how to
prepare.

For now, will carry the NBM numbers for PoPs and temperatures. The
PoP numbers will increase for some periods of the extended as timing
becomes clearer. Any periods that experience heavy rainfall with
this system aren't likely to see highs much above the lower 80s, and
may need to drop current forecast temperatures a few degrees.

35/MEFFER

AVIATION...
Primarily a VFR forecast. Some light fog possible around sunrise at
KMCB and will carry a couple hours of MVFR visibilities there. Only
other real question will be the potential for convective development
during the heat of the day. If there is any TSRA development, it
would likely be in the 18z-00z time frame, but at this time, point
probabilities look to be too low to carry that far out in the
forecast.

35

MARINE...
The surface pressure field in place will remain weak through the
first half of this week. This will cause winds and seas to relax and
lead to winds less than 10 knots and seas less than 2 feet. The
remainder of the forecast period will be determined by the strength
and track of a potential low pressure in the Bay of Campeche. At
this time, looks like the pressure field will not be influenced by
this potential system until the upcoming weekend or later. By then,
looking at no less than Small Craft Advisory conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  93  69  92 /   0  10   0   0
BTR  73  93  72  93 /  10  20   0  10
ASD  74  93  72  92 /  10  20   0  10
MSY  77  93  77  92 /  10  30   0  10
GPT  75  91  74  90 /  10  20  10  10
PQL  74  91  72  90 /  10  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 15, 1:45 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
145 PM CDT Tue Jun 15 2021

LAZ061-063-064-077-151915-
Western Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson-
145 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
SOUTHWESTERN ORLEANS...NORTH CENTRAL JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...

At 144 PM CDT, a strong thunderstorm was located over Terrytown, or
over Timberlane, drifting northeast at 5 mph.

Winds to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, Timberlane, Belle Chasse,
Gretna, Westwego, Woodmere, Violet, Terrytown, Meraux, Poydras,
Estelle and Arabi.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 235 and 242.
 Interstate 610 near mile marker 4.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2978 9009 2990 9015 3003 9003 2998 8985
      2997 8985 2990 8983 2983 8990 2979 8997
TIME...MOT...LOC 1844Z 215DEG 5KT 2991 9001

JRK
Special weather statement, Jun 15, 2:18 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
218 PM CDT Tue Jun 15 2021

LAZ061-063-064-077-151945-
Western Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson-
218 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
SOUTHWESTERN ORLEANS...NORTH CENTRAL JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...

At 217 PM CDT, a strong thunderstorm was located over Terrytown, or
over Timberlane. The storm is nearly stationary.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, Timberlane, Belle Chasse,
Gretna, Westwego, Woodmere, Violet, Terrytown, Meraux, Poydras,
Estelle, Arabi and Bridge City.

This includes Interstate 10 in Louisiana between mile markers 234 and
237.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2978 9010 2990 9017 2998 9008 2995 8989
      2989 8986 2983 8990 2979 8995
TIME...MOT...LOC 1917Z 002DEG 1KT 2989 9002

JRK
Special weather statement, Jun 15, 3:08 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
308 PM CDT Tue Jun 15 2021

LAZ046>048-152045-
Iberville-West Baton Rouge-East Baton Rouge-
308 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE...
EAST CENTRAL IBERVILLE AND SOUTHWESTERN EAST BATON ROUGE PARISHES...

At 308 PM CDT, a strong thunderstorm was located near Brusly, or near
Port Allen, moving north at 5 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Addis, Brusly, Westminster, Merrydale, Village St. George, Inniswold
and Gardere.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 146 and 164.
 Interstate 12 between mile markers 1 and 5.
 Interstate 110 in Louisiana between mile markers 1 and 6.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3030 9107 3028 9128 3050 9136 3053 9102
TIME...MOT...LOC 2008Z 175DEG 5KT 3038 9119

JRK
Special weather statement, Jun 15, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
315 PM CDT Tue Jun 15 2021

MSZ081-152045-
Harrison-
315 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...

At 314 PM CDT, a strong thunderstorm was located near Saucier, or 11
miles north of Gulfport. Movement is nearly stationary.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Gulfport, Biloxi, Saucier and Lyman.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3050 8894 3048 8902 3049 8918 3057 8924
      3068 8918 3067 8889 3058 8888
TIME...MOT...LOC 2014Z 209DEG 4KT 3060 8907

JRK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:45 PM CDTSpecial Weather StatementLIXOrleans30 min
Jun 15, 2:18 PM CDTSpecial Weather StatementLIXOrleans27 min
Jun 15, 2:51 PM CDTSpecial Marine WarningLIX84 min
Jun 15, 3:08 PM CDTSpecial Weather StatementLIXWest Baton Rouge37 min
Jun 15, 3:27 PM CDTSpecial Weather StatementLIXIberville33 min
Jun 15, 3:50 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist40 min
Jun 15, 4:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist42 min
Jun 15, 4:39 PM CDTSpecial Weather StatementLIXIberville51 min
Jun 15, 4:50 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James40 min
Jun 15, 5:27 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne48 min
Jun 15, 6:16 PM CDTSpecial Weather StatementLIXTerrebonne44 min
Jun 15, 6:39 PM CDTSpecial Weather StatementLIXEast Baton Rouge36 min
Jun 15, 3:19 PM CDTSpecial Weather StatementLIXJackson26 min
Jun 15, 3:57 PM CDTSpecial Weather StatementLIXJackson33 min
Jun 15, 3:59 PM CDTSpecial Weather StatementLIXHarrison31 min
Jun 15, 4:08 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson52 min
Jun 15, 4:54 PM CDTSpecial Weather StatementLIXHarrison36 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.